Alert archive / Idaho / Wind Advisories in 2026

Wind Advisory 4, NWS Missoula, MT

March 13, 2026Lemhi County, Idaho

NWS Missoula, MT issued this wind advisory at Mar 13, 2026, 1:41 PM MDT for Lemhi County, Idaho. It took effect at Mar 14, 2026, 12:00 PM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 13, 2026, 1:41 PM MDT (19:41 UTC)
In effect from
Mar 14, 2026, 12:00 PM MDT
Expired
Mar 14, 2026, 9:00 PM MDT
In force
9 hr
Issued by
NWS Missoula, MT

County Lemhi County, ID

The radar

The Pocatello radar (KSFX), 227 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 7.7 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2026-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2026-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1918 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
292 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

317 
WWUS75 KMSO 131941
NPWMSO

URGENT - WEATHER MESSAGE
National Weather Service Missoula MT
141 PM MDT Fri Mar 13 2026

IDZ009-010-150300-
/O.NEW.KMSO.WI.Y.0004.260314T1800Z-260315T0300Z/
Western Lemhi County-Eastern Lemhi County-
141 PM MDT Fri Mar 13 2026

...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT SATURDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Eastern Lemhi County and Western Lemhi County.

* WHEN...From noon to 9 PM MDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

JK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Mar 13, 6:56 AM MDT, 6 hours 45 minutes earlier.

Area forecast discussion, Mar 13, 6:56 AM MDT, 6 hours 45 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Missoula MT
656 AM MDT Fri Mar 13 2026

.UPDATE...Snow continues to fall in the Missoula and Bitterroot
Valleys. Have issued a winter weather advisory valid through 10
am this morning. The snow may mix with rain or change to rain by
the afternoon.

&&

.AVIATION...Low clouds and ceilings are expected today across the
region as a plume of moisture is parked generally 100 miles north
and south of Interstate 90. KGPI will most likely remain all snow
for any periods of precipitation, causing IFR condition at times.
KMSO may transition back to rain by the afternoon, only to return
back to snow Friday night. KBTM will experience periods of snow
through Saturday morning. KSMN is generally far away from the main
plume, so it may be able to produce gusty winds today. On Saturday
snow showers and breezy winds are expected. Snow bands are
possible across west-central Montana and could produce moderate to
heavy snow rates, gusty winds and low ceilings.

&&

.PREV DISCUSSION... /ISSUED 413 AM MDT Fri Mar 13 2026/

DISCUSSION...

KEY MESSAGES:

- Wintry travel this morning from north-central Idaho into western
  Montana, then again tonight through Saturday morning.

- Valleys in north central Idaho (Grangeville to Elk City) will
  remain in moderate rain, elevating the risk for rockfalls, snow
  sloughing, and minor river rises.

- An Arctic boundary moving into western Montana(80% chance)
  Saturday evening will tap into instability to trigger intense
  bands of snow between Kalispell to Missoula/along I-90/Hwy200.
  With wet roads from daytime melting, a rapid freeze-up and slick
  roads are possible.

As expected, the parked atmospheric river over the region,
combined with cooler temperatures, has allowed snow levels to
fall to around 2500 feet from Clearwater County eastwards into
west-central Montana. At midnight, Glacier Park International
Airport in Kalispell reported 3.6 inches of snow and has likely
received more since then. Missoula has been getting snow and
there is close to an inch that has fallen on the grass. Roads are
snow- covered along the Highway 200 corridor from Rogers Pass to
Trout Creek, and also in the Glacier Region. But it appears that
it is raining in Hamilton, away from the main plume of moisture.

This plume of moisture will be parked generally along
Interstate-90 from Washington State into Montana, generally 100
miles north and south through late this evening. Some locations,
like Missoula may change back to rain this afternoon, but points
north and west may stay wet snow. By tonight, the rain may change
back to snow in this region. More snowfall is expected across
northwest Montana, so expect more wintry travel. A cold front
moving through will cut off the widespread snowfall across
Lincoln, Flathead and western Sanders County by daybreak Saturday.
It will be more showery in those regions during the morning.
Meanwhile the moisture from the atmospheric river will hang on
just a little while longer from north-central Idaho, towards
southwest Montana Saturday morning. The highest probabilities for
moderate precipitation rates (0.10" to 0.30") exist from
Clearwater County east and south across the Clearwater Mountains
to the Bitterroot Mountains during this period. So continue to
expect heavy snow in the mountains, and increased rockfall in
Idaho.

As the atmosphere becomes highly unstable by Saturday afternoon,
snow and graupel showers will develop. Of significant concern is
an Arctic boundary projected to plunge south from Alberta Saturday
evening (80% probability). This front will likely trigger intense
snow bands between Kalispell and Missoula and eastward toward the
Continental Divide. Rapidly falling temperatures on wet roads may
create a high risk for flash freeze conditions and dangerous
travel before activity wanes by midnight.

Sunday provides a brief, cold reprieve before overrunning moisture
from a British Columbia-bound atmospheric river reaches the
region Sunday night. This warm-frontal passage will likely
reintroduce wintry travel impacts to the mountains and northern
valleys. Looking ahead to next week, ensemble guidance strongly
favors the building of a high-amplitude ridge. Despite occasional
"dirty" ridge cloud cover, a significant warming trend is
expected, with temperatures rebounding into the 50s and 60s.

AVIATION...Low clouds and ceilings are expected today across the
region as a plume of moisture is parked generally 100 miles north
and south of Interstate 90. KGPI will most likely remain all snow
for any periods of precipitation, causing IFR condition at times.
KMSO may transition back to rain by the afternoon, only to return
back to snow Friday night. KBTM will experience periods of snow
through Saturday morning. KSMN is generally far away from the main
plume, so it may be able to produce gusty winds today. On Saturday
snow showers and breezy winds are expected. Snow bands are
possible across west-central Montana and could produce moderate to
heavy snow rates, gusty winds and low ceilings.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...Winter Storm Warning until noon MDT Saturday for
     Bitterroot/Sapphire Mountains...Butte/Blackfoot Region...
     Lower Clark Fork Region...Potomac/Seeley Lake Region...West
     Glacier Region.

     Winter Weather Advisory until noon MDT today for
     Flathead/Mission Valleys.

     Winter Weather Advisory until 10 AM MDT this morning for
     Missoula/Bitterroot Valleys.

ID...Winter Storm Warning until 11 AM PDT Saturday for Northern
     Clearwater Mountains...Southern Clearwater Mountains.

     Flood Watch through Saturday afternoon for Lower Hells
     Canyon/Salmon River Region...Northern Clearwater
     Mountains...Orofino/Grangeville Region...Southern
     Clearwater Mountains.

&&

In the hours before

Local storm report, Mar 13, 8:17 AM MDT, 5 hours 24 minutes before
Preliminary Local Storm Report
National Weather Service Missoula MT
817 AM MDT Fri Mar 13 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     Snow             4 WNW Evergreen         48.24N 114.35W
03/13/2026  M4.5 Inch        Flathead           MT   Public

            24 hour snow. Light snow continues.

&&
Local storm report, Mar 13, 8:50 AM MDT, 4 hours 51 minutes before
Preliminary Local Storm Report
National Weather Service Missoula MT
850 AM MDT Fri Mar 13 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     Snow             3 S White Pine          47.69N 115.48W
03/13/2026  M5.0 Inch        Sanders            MT   Cocorahs

            Cocorahs station MT-SN-4 3 S White Pine. The
            period of the Snow event was 24 hours.

0800 AM     Snow             3 ESE Tuscor            47.89N 115.64W
03/13/2026  M5.2 Inch        Sanders            MT   Cocorahs

            Cocorahs station MT-SN-6 Trout Creek 4.0
            NNW. The period of the Snow event was 24
            hours.

0640 AM     Snow             5 W Missoula            46.86N 114.10W
03/13/2026  M2.5 Inch        Missoula           MT   Cocorahs

            Cocorahs station MT-MS-14 5 W Missoula. The
            period of the Snow event was 24 hours.

0700 AM     Snow             East Missoula           46.86N 113.95W
03/13/2026  M0.4 Inch        Missoula           MT   Cocorahs

            Cocorahs station MT-MS-36 Missoula 2.9 E.
            The period of the Snow event was 24 hours.

0700 AM     Snow             5 NNW Missoula          46.94N 114.02W
03/13/2026  M3.9 Inch        Missoula           MT   Cocorahs

            Cocorahs station MT-MS-12 4 NNW Missoula.
            The period of the Snow event was 24 hours.

0709 AM     Snow             1 WSW Potomac           46.88N 113.60W
03/13/2026  M1.9 Inch        Missoula           MT   Cocorahs

            Cocorahs station MT-MS-39 Potomac 0.8 WSW.
            The period of the Snow event was 24 hours.

0611 AM     Snow             3 ESE Bigfork           48.05N 114.00W
03/13/2026  M2.4 Inch        Lake               MT   Cocorahs

            Cocorahs station MT-LK-15 Bigfork 3.5 ESE.
            The period of the Snow event was 24 hours.

0615 AM     Snow             5 N Creston             48.26N 114.16W
03/13/2026  M2.5 Inch        Flathead           MT   Cocorahs

            Cocorahs station MT-FH-17 5 NNW Creston. The
            period of the Snow event was 24 hours.

0615 AM     Snow             1 SE Marion             48.10N 114.64W
03/13/2026  M1.7 Inch        Flathead           MT   Cocorahs

            Cocorahs station MT-FH-12 1 ESE Marion. The
            period of the Snow event was 24 hours.

0700 AM     Snow             4 N Kila                48.17N 114.46W
03/13/2026  M2.0 Inch        Flathead           MT   Cocorahs

            Cocorahs station MT-FH-38 Kalispell 6.8 WSW.
            The period of the Snow event was 24 hours.

0700 AM     Snow             3 ENE Bigfork           48.07N 114.01W
03/13/2026  M2.2 Inch        Flathead           MT   Cocorahs

            Cocorahs station MT-FH-16 2 E Bigfork. The
            period of the Snow event was 24 hours.

0725 AM     Snow             Evergreen               48.22N 114.27W
03/13/2026  M2.1 Inch        Flathead           MT   Cocorahs

            Cocorahs station MT-FH-29 Evergreen. The
            period of the Snow event was 24 hours.

0800 AM     Snow             3 WNW Kalispell         48.21N 114.37W
03/13/2026  M5.2 Inch        Flathead           MT   Cocorahs

            Cocorahs station MT-FH-30 2 WNW Kalispell.
            The period of the Snow event was 24 hours.

0800 AM     Snow             Pierce                  46.49N 115.80W
03/13/2026  M4.9 Inch        Clearwater         ID   CO-OP Observer

            CO-OP Observer station PIRI1 Pierce. The
            period of the Snow event was 24 hours.

0800 AM     Snow             5 NE Orofino            46.54N 116.20W
03/13/2026  M5.8 Inch        Clearwater         ID   Cocorahs

            Cocorahs station ID-CW-9 Orofino 4.4 NE. The
            period of the Snow event was 24 hours.

&&
Local storm report, Mar 13, 8:59 AM MDT, 4 hours 42 minutes before
Preliminary Local Storm Report
National Weather Service Missoula MT
859 AM MDT Fri Mar 13 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     Snow             16 W Charlos Heights    46.14N 114.51W
03/13/2026  E34.0 Inch       Ravalli            MT   Mesonet

            Twin Lakes SNOTEL, 48 hr snowfall. SWE
            increase 4.7 inches.

&&
Local storm report, Mar 13, 9:14 AM MDT, 4 hours 27 minutes before
Preliminary Local Storm Report
National Weather Service Missoula MT
914 AM MDT Fri Mar 13 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     Snow             1 WSW Lost Trail Pass   45.69N 113.97W
03/13/2026  E22.0 Inch       Ravalli            MT   Mesonet

            Saddle MTN SNOTEL, estimated 48 hr snowfall.
            SWE increase: 3.4 inches.

&&
Local storm report, Mar 13, 9:21 AM MDT, 4 hours 20 minutes before
Preliminary Local Storm Report
National Weather Service Missoula MT
921 AM MDT Fri Mar 13 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     Snow             25 ENE Pierce           46.57N 115.29W
03/13/2026  E28.0 Inch       Clearwater         ID   Public

            Crater Meadows SNOTEL, estimated 48 hr
            snowfall. SWE increase: 4.3 inches.

&&

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 10:55 AM MDTRiver Flood WatchMSOIdaho25 hr
Mar 13, 1:38 PM MDTWinter Weather AdvisoryMSOIdaho34 hr

Nearby

Wind Advisories in Idaho, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.